Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 27, 2001, 6:30 PM CST for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 6:30 PM CST (00:30 UTC)
- Expired
- Feb 27, 2001, 10:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camp County, TX, Cass County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 280037
FFWSHV
TXC063-067-343-449-280430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CST TUE FEB 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS
CASS COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 1030 PM CST
* AT 630 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN...OVER PITTSBURG AND MOUNT VERNON...
EAST TO NAPLES...DAINGERFIELD...AND LONE STAR TEXAS. THE
SHOWERS AND THUNDERSTORMS PRODUCING THE RAINFALL WERE MOVING
TO THE NORTHEAST AT 30 MPH.
EXCESSIVE RUNOFF FROM THESE THUNDERSTORMS...WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS...ALONG THE BANKS OF
CREEKS AND STREAMS...AND OTHER LOW LYING AREAS...ARE SUBJECT TO
FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS...WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT...TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER...SHOULD BE ABANDONED
QUICKLY....AND YOU SHOULD MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING...OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS
CASS COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 1030 PM CST.
LAT...LON 3336 9509 3294 9512 3294 9498 3292 9470
3292 9408 3328 9407 3322 9431 3325 9467
3337 9483 3337 9495What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 2:00 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 27, 2:00 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST TUE FEB 27 2001 THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING HEADLINES THIS FORECAST THROUGHOUT MUCH OF THE WEEK AS THE UPPER FLOW PATTERN ACROSS THE SOUTHERN PLAINS CHANGES LITTLE THROUGH AT LEAST THURSDAY. MODEL DISCREPANCIES ARE HAMPERING AN ALREADY DIFFICULT FORECAST IN THE MAKING AS THEY CONTINUE TO HAVE PROBLEMS WITH WEAK SUBTROPICAL SHORTWAVES EJECTING INTO THE LOWER MISS VALLEY. WHILE MODELS INITIALIZED WELL THIS MORNING WITH THE HEAVY RAINFALL ALONG AND NORTH OF THE I-20 CORRIDOR...ALL DIVERGE OVERNIGHT WITH AREAS OF MID LEVEL LIFT AND ASSOCIATED DIVERGENCE. ONE THING MODELS DO AGREE WITH IS SOME DRIER AIR ADVECTING NORTHWARD OUT OF CENTRAL/SE TX OVERNIGHT. THIS SUPPORTED WITH THE 12Z SOUNDING AT CRP AND LACK OF CONVECTION ACROSS THIS REGION DURING THE DAY. THIS COULD ENHANCE THE SEVERE WEATHER THREAT THIS EVENING/TNGT WHERE DESCENT HEATING THIS AFTN HAS LED TO A HIGHLY UNSTABLE ATMOSHPERE. AT THE SURFACE...NEARLY STATIONARY COLD FRONT SHOULD GET A PUSH SOUTH OVERNIGHT WITH THE MESOETA SHOWING IT NEAR A LFK...SHV...MLU LINE BY MIDNIGHT. WARM FRONT MAKING GOOD PROGRESS NORTH THIS AFTERNOON WILL MEET UP WITH COLD FRONT TONIGHT. GOOD THETA-E CONVERGENCE AND PACKING NOTED ALONG THESE BOUNDARIES COMBINED WITH HIGH PRECIPITABLE WATER VALUES AND 700-300MB Q-VECTOR CONVERGENCE MAXIMUM ACROSS E TX OVERNIGHT WILL SUPPORT A CONTINUED HEAVY RAINFALL THREAT. GOOD THETA-E CONVERGENCE ASSOCIATED WITH 850MB TROUGH DIVING SOUTH OUT OF CENTRAL OK WILL RESULT IN A CONTINUED OVERRUNNING CONVECTIVE RAINFALL THREAT ACROSS THE NORTHERN THIRD OVERNIGHT. RAIN MAY TAPER OFF OVERNIGHT ACROSS THE EAST BUT WILL LIKELY SEE REDEVELOP ACROSS CENTRAL TEXAS...MOVING EAST INTO WATCH AREA AFTER MIDNIGHT. WHILE MODELS SUGGEST THAT HEAVY RAINFALL MAY NOT MAKE IT INTO CENTRAL LOUISIANA UNTIL SECOND PERIOD TIME FRAME...A COMBINATION OF LOW CONFIDENCE IN MODEL PERFORMANCE AND HEAVY RAINFALL ACROSS THIS REGION ON MONDAY WILL RESULT IN THIS AREA REMAINING IN THE WATCH. AXIS OF HEAVIEST RAINFALL SHOULD SHIFT WELL NORTH OF THE FRONT INTO THE MIDDLE RED VALLEY OF NE TX/SE OK/SW AR ON WED AS RATHER POTENT PIECE OF ENERGY EJECTS OUT OF NORTH TX/S OK. HOWEVER...AGAIN DO TO LOW MODEL CONFIDENCE...WILL CHOOSE TO ONLY EXPAND WATCH THROUGH TONIGHT AND ALLOW FUTURE SHIFTS TO ADJUST OR EXPAND AS NECESSARY. TEMPS ARE A CRAP SHOOT AS THEY OFTEN ARE WITH THIS TYPE OF SITUATION BUT ONCE FRONT PUSHES THROUGH OVERNIGHT TONIGHT...EXPECT LITTLE DIURNAL CHANGE. PRELIMINARY NUMBERS ARE FOR COORD PURPOSES ONLY...13 SHV 50/51/45/51 7567 MLU 50/53/45/52 I7555 TXK 45/47/41/47 8554 TYR 49/50/43/50 7567 LFK 57/58/48/55 6567 .SHV...FLASH FLOOD WATCH TONIGHT FOR ALL ZONES.
In the hours before
Local storm report, Feb 27, 4:31 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
431 PM CST TUE FEB 27 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM NEW BOSTON TX FLASH FLOOD
02/27/01 BOWIE FLOODING REPORTED ON
SEVERAL ROADS IN THE
COUNTY...EVACUATIONS AT
WAKE VILLAGE...HOMES
FLOODED...REPORTED BY LAW
ENFORCEMENT
0415 PM TEXARKANA AR FLASH FLOOD
02/27/01 MILLER FLOODING REPORTED ON MANY
COUNTY ROADS...ONE COUNTY
ROAD CLOSED...REPORTED BY
LAW ENFORCEMENT
0435 PM LEWISVILLE AR FLASH FLOOD
02/27/01 LAFAYETTE FLOODING REPORTED ON SEVERAL
COUNTY ROADS...REPORTED BY
LAW ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:00 PM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.